Strict Stability Criteria for Impulsive Functional Differential Systems
© K. Liu and G. Yang. 2008
Received: 4 September 2007
Accepted: 18 November 2007
Published: 15 December 2007
By using Lyapunov functions and Razumikhin techniques, the strict stability of impulsive functional differential systems is investigated. Some comparison theorems are given by virtue of differential inequalities. The corresponding theorems in the literature can be deduced from our results.
Since time-delay systems are frequently encountered in engineering, biology, economy, and other disciplines, it is significant to study these systems . On the other hand, because many evolution processes in nature are characterized by the fact that at certain moments of time they experience an abrupt change of state, the study of dynamic systems with impulse effects has been assuming greater importance [2–4]. It is natural to expect that the hybrid systems which are called impulsive functional differential systems can represent a truer framework for mathematical modeling of many real world phenomena. Recently, several papers dealing with stability problem for impulsive functional differential systems have been published [5–10].
The usual stability concepts do not give any information about the rate of decay of the solutions, and hence are not strict concepts. Consequently, strict-stability concepts have been defined and criteria for such notions to hold are discussed in . Till now, to the best of our knowledge, only the following very little work has been done in this direction [12–15].
In this paper, we investigate strict stability for impulsive functional differential systems. The paper is organized as follows. In Section 2, we introduce some basic definitions and notations. In Section 3, we first give two comparison lemmas on differential inequalities. Then, by these lemmas, a comparison theorem is obtained and several direct results are deduced from it. An example is also given to illustrate the advantages of our results.
where is the set of all positive integers, , is an open set in , here , and is continuous everywhere except for a finite number of points at which and exist and . for each , where denotes the norm of vector in , with as and denotes the right-hand derivative of . For each , is defined by , . For , , . We assume that and , so that is a solution of (2.1), which we call the zero solution.
Let us introduce the following notations for further use:
If in (SS) or (SUS), , we obtain nonstrict stabilities, that is, the usual stability or uniform stability, respectively. Moreover, strict stability immediately implies that the zero solution is not asymptotically stable.
The corresponding definitions of strict stability of the auxiliary systems (2.5), (2.6) are as follows.
3. Main Results
We first give two Razumikhin-type comparison lemmas on differential inequalities.
which contradicts (c). So (3.2) is correct. Equation (3.3) can be proved in the same way as above. Then Lemma 3.1 holds.
By induction, (3.11) is correct. Similarly, (3.12) can be proved by using Lemma 3.1 and assumption (iii).
Using Lemma 3.2, we can easily get the following theorem about strict stability properties of (2.1).
Then the strict stability properties of comparison systems (2.5), (2.6) imply the corresponding strict stability properties of zero solution of (2.1).
Next, choose such that and . We claim that with the choices of , and , the zero solution of (2.1) is strictly stable. That means that if is any solution of (2.1), implies that . If not, we have either of the following alternatives.
which is a contradiction.
We, therefore, obtain the strict stability of the zero solution of (2.1). If we assume that the zero solutions of comparison systems (2.5), (2.6) are (SUS*), since are independent of , we obtain, because of (iv), and in (3.16) are independent of , and hence, (SUS) of (2.1) holds.
Using Theorem 3.3, we can get two direct results on strictly uniform stability of zero solution of (2.1) and the first one is Theorem 3.3 in .
Then the zero solution of (2.1) is strictly uniformly stable.
Then the zero solution of (2.1) is strictly uniformly stable.
That is, the zero solutions of (2.5), (2.6) are strictly uniformly stable. Hence, by Theorem 3.3, the zero solution of (2.1) is strictly uniformly stable.
By Corollary 3.5, the zero solution of (2.1) is strictly uniformly stable.
This project is supported by the National Natural Science Foundation of China (60673101) and the Natural Science Foundation of Shandong Province (Y2007G30). The authors are grateful to the referees for their helful comments.
- Hale J: Theory of Functional Differential Equations, Applied Mathematical Sciences. Volume 3. 2nd edition. Springer, New York, NY, USA; 1977:x+365.View ArticleGoogle Scholar
- Lakshmikantham V, Baĭnov DD, Simeonov PS: Theory of Impulsive Differential Equations, Series in Modern Applied Mathematics. Volume 6. World Scientific, Teaneck, NJ, USA; 1989:xii+273.View ArticleGoogle Scholar
- Fu XL, Yan BQ, Liu YS: Introduction to Impulsive Differential Systems. Science Press, Beijing, China; 2005.Google Scholar
- Fu XL, Wang KN, Lao HX: Boundedness of perturbed systems with impulsive effects. Acta Mathematica Scientia. Series A 2004,24(2):135–143.MathSciNetGoogle Scholar
- Shen J, Yan J: Razumikhin type stability theorems for impulsive functional-differential equations. Nonlinear Analysis: Theory, Methods & Applications 1998,33(5):519–531. 10.1016/S0362-546X(97)00565-8MATHMathSciNetView ArticleGoogle Scholar
- Shen JH: Razumikhin techniques in impulsive functional-differential equations. Nonlinear Analysis: Theory, Methods & Applications 1999,36(1):119–130. 10.1016/S0362-546X(98)00018-2MATHMathSciNetView ArticleGoogle Scholar
- Yan J, Shen J: Impulsive stabilization of functional-differential equations by Lyapunov-Razumikhin functions. Nonlinear Analysis: Theory, Methods & Applications 1999,37(2):245–255. 10.1016/S0362-546X(98)00045-5MATHMathSciNetView ArticleGoogle Scholar
- Luo Z, Shen J: New Razumikhin type theorems for impulsive functional differential equations. Applied Mathematics and Computation 2002,125(2–3):375–386.MATHMathSciNetView ArticleGoogle Scholar
- Xing Y, Han M: A new approach to stability of impulsive functional differential equations. Applied Mathematics and Computation 2004,151(3):835–847. 10.1016/S0096-3003(03)00540-XMATHMathSciNetView ArticleGoogle Scholar
- Liu K, Fu X: Stability of functional differential equations with impulses. Journal of Mathematical Analysis and Applications 2007,328(2):830–841. 10.1016/j.jmaa.2006.05.071MATHMathSciNetView ArticleGoogle Scholar
- Lakshmikantham V, Leela S: Differential and Integral Inequalities: Theory and Applications. Vol. I: Ordinary Differential Equations, Mathematics in Science and Engineering. Volume 55. Academic Press, New York; 1969:ix+390.MATHGoogle Scholar
- Lakshmikantham V, Vasundhara Devi J: Strict stability criteria for impulsive differential systems. Nonlinear Analysis: Theory, Methods & Applications 1993,21(10):785–794. 10.1016/0362-546X(93)90123-AMATHMathSciNetView ArticleGoogle Scholar
- Lakshmikantham V, Zhang Y: Strict practical stability of delay differential equation. Applied Mathematics and Computation 2001,122(3):341–351. 10.1016/S0096-3003(00)00049-7MATHMathSciNetView ArticleGoogle Scholar
- Lakshmikantham V, Mohapatra RN: Strict stability of differential equations. Nonlinear Analysis: Theory, Methods & Applications 2001,46(7):915–921. 10.1016/S0362-546X(00)00122-XMATHMathSciNetView ArticleGoogle Scholar
- Zhang Y, Sun J: Strict stability of impulsive functional differential equations. Journal of Mathematical Analysis and Applications 2005,301(1):237–248. 10.1016/j.jmaa.2004.07.018MATHMathSciNetView ArticleGoogle Scholar
This article is published under license to BioMed Central Ltd. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.